Alert archive / North Dakota / High Wind Watches in 2025
High Wind Watch 3, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Oct 19, 2025, 1:03 PM MDT for 11 counties in North Dakota. It took effect at Oct 20, 2025, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 19, 2025, 1:03 PM MDT (19:03 UTC)
- In effect from
- Oct 20, 2025, 9:00 AM MDT
- Expired
- Oct 20, 2025, 2:13 AM MDT
- In force
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 171 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Oct 19, 12:09 PM MDT, 54 minutes earlier. Its key messages:
- Strong northwest winds on Monday.
- Isolated to scattered showers tonight through Monday night.
- Near to slightly below seasonable temperatures expected today through mid week, followed by a warming trend to above normal late week.
Area forecast discussion, Oct 19, 12:09 PM MDT, 54 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 109 PM CDT Sun Oct 19 2025 .KEY MESSAGES... - Strong northwest winds on Monday. - Isolated to scattered showers tonight through Monday night. - Near to slightly below seasonable temperatures expected today through mid week, followed by a warming trend to above normal late week. && .UPDATE... Issued at 110 PM CDT Sun Oct 19 2025 Limited updates needed again this early afternoon. The newest NBM was loaded into the forecast. Light rain showers are now possible in the northwest starting this afternoon. UPDATE Issued at 950 AM CDT Sun Oct 19 2025 Limited updates needed this morning. The Freeze Warning has been expired as temperatures warm post-sunrise. UPDATE Issued at 630 AM CDT Sun Oct 19 2025 Limited updates needed this morning. A few high clouds are starting to enter into western North Dakota. Otherwise most areas within the Freeze Warning are experiencing at or below freezing temperatures. Overall the forecast remains on track. && .DISCUSSION... Issued at 355 AM CDT Sun Oct 19 2025 Weak ridge moving across the state today has lessened winds and brought colder temperatures. Areas with light to calm winds are seeing temperatures at or below freezing, while areas with a light west wind remain above freezing. Overall Freeze Warning covering the colder areas nicely at the moment, and will let continue through mid morning. This ridge moves eastward today bringing a warming southerly flow to the area today. Look for highs near normal in the 50s to lower 60s. Southwest flow with warm air advection aloft could increase clouds this afternoon, and perhaps bring a few showers in the northwest. Tonight, the first in a series of lows and weak fronts will move across the state. This will shift winds to the west and bring chances for mainly rain showers from west to east. With increased cloud cover, lows tonight will generally be in the mid 30s to lower 40s. A second low and secondary push of cold air then brings chances for isolated to scattered thunderstorms Monday through Monday night. Weak instability and somewhat steep mid level lapse rates could provide for an isolated thunderstorm Monday as well. However, the main concern for Monday is the potential for strong northwest winds. Most models have strong 850 to 700 mb winds by Monday afternoon, with decent lapse rates to mix these winds to the surface. However, HREF ensemble data show max winds in the advisory range. This could be from timing on the best pressure rises and cold air advection remaining somewhat uncertain during this time period. Abundant cloud cover may also hurt mixing on Monday. Given this uncertainty, confidence was not high enough to issue a wind highlight on this shift. Although, areas south and west of the Missouri River have the greatest potential of seeing winds gusting over 60 MPH if these stronger winds can make it to the surface. Something to monitor going forward. Showers with breezy to strong winds could then linger through Monday night. Depending on timing of cold air and lingering showers, perhaps some light snow may mix in at times. Highs on Monday will be in the mid 40s to mid 50s, while lows Monday night will be in the mid 20s to mid 30s. Surface ridge then looks to build in on Tuesday, gradually diminishing winds from west to east although some breezy winds may linger in the east through the day. Mainly dry conditions are expected, with cooler highs in the 40s to lower 50s. Mostly clear conditions will then be found Tuesday night with lows in the 20s. Of note, Freeze products are slated to end October 20th, thus freezing temperatures Monday night into Tuesday and Tuesday night into Wednesday would not require a Freeze Warning. Wednesday through late week, mainly dry conditions are still forecast. A warming trend is also forecast, although NBM temperatures today are not as high as recent forecasts. A warming trend still remains in the spreads, yet the spreads still remain large. The discretion is likely due to uncertainty with an upper level ridge forecast to move over the region mid to late week. While some of the warmer clusters build this ridge overhead, others flatten it quicker or linger slightly cooler northwest flow in the area. Either way most solutions showing near to perhaps slightly above normal temperatures, with mainly dry conditions. Sub freezing temperatures may also be found each morning through Thursday, with NBM forecasting highs above freezing later in the week. This is consistent with the NBM spreads in temperatures as well. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 110 PM CDT Sun Oct 19 2025 VFR CIGs through the period. Rain showers will expand west to east this evening through the overnight. Winds will turn to the northwest overnight and become breezy. Monday winds will increase and could gust near 45kts, especially in the southwest. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM CDT /noon MDT/ Monday to midnight CDT /11 PM MDT/ Monday night for NDZ001>005-010>013-019>023-025- 034>037-046>048-050-051. High Wind Watch from Monday morning through Monday evening for NDZ009-017-018-031>033-040>045. && UPDATE...Smith DISCUSSION...Anglin AVIATION...Smith
Hazardous weather outlook, Oct 19, 11:47 AM MDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1247 PM CDT Sun Oct 19 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201800- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1247 PM CDT Sun Oct 19 2025 /1147 AM MDT Sun Oct 19 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong northwest winds are expected on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 1:03 PM MDT | Wind Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Emmons and 15 more | 41 hr |
Nearby
High Wind Watches in North Dakota, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.